Yet Another Newbie!- Vimpat and Low Blood Sugar

Messages
2
Reaction score
0
Points
0
Hi my name is Katy,

I have had JME (Juvenile Myolconic Epilepsy) for the past 6 years, if you aren't familiar with it basically it means I have 3 types of seizures- grand mal, absence, and myoclonic jerks. The first medication that they put me on was Keppra which caused be to go crazy so I am very hesitant to start new medication which it why I have pretty much take Topomax for the past 6 years. For about 2 years I was seizure free and went to a epitologist to be undiagnosed with the condition. He put me on Vimpat saying it would help me with my condition more- but that it where it seems all of my problems started. I started having grand mal seizures again and have for the past year and a half. But, for the past 2 months since I switched back to the Topomax I haven't had a single episode. I even had to go to the hospital after one of the seizures where they discovered that my blood sugar was extremely low so this may be my trigger. (They actually asked me if I was diabetic and had hypoglycemia) I was wondering if this has happened with anyone else because I feel as if I am going crazy or wondering if I am possibly making something out of nothing.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
17,033
Reaction score
432
Points
193
Hi Katy, welcome to CWE!

When I was put on Zonegran, I had a seizure due to the low blood sugar the med caused. So it's definitely possible that a med can cause seizures -- either directly or indirectly. It sucks that you had to endure the Vimpat and the seizures, but it's great that you are stable back on the Topomax.

Best,
Nakamova
 
Top